Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS State College, PA

June 13, 2007Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 3:25 PM EDT for Somerset County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 3:25 PM EDT (19:25 UTC)
Expired
Jun 13, 2007, 4:30 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 110 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:40 PM EDTHAIL 0.25N Boswell, PAHAIL COVERED DECK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 131925
SVRCTP
PAC111-132030-
/O.NEW.KCTP.SV.W.0101.070613T1925Z-070613T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 430 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOSWELL...OR 9 MILES NORTH OF SOMERSET...AND MOVING SOUTHWEST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ACOSTA AROUND 330 PM EDT...
  FRIEDENS AROUND 335 PM EDT...
  SOMERSET AROUND 355 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 115.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4012 7889 4025 7910 3986 7950 3978 7915

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:59 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 2:59 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT WED JUN 13 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
THURSDAY MORNING. AN AREA OF HIGH PRESSURE WILL THEN BUILD
SOUTHWARD FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL
THE WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE
WEEKEND.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SEVERE THUNDERSTORMS WATCH 392 IN EFFECT FOR THE ENTIRE CWA
THROUGH 9 PM.

SEVERAL SHORT WAVES ROTATING AROUND THE BACK SIDE OF AN UPPER LOW
OFF OF THE NEW ENGLAND COAST. THE MAIN WAVE DROPPED SOUTHWEST OFF
OF LAKE ONTARIO THIS MORNING AND HAS SET OFF THUNDERSTORMS OVER
OUR FAR NORTHWEST ZONES. A LINE OF STORMS STRETCHES WEST TO EAST
ALONG INTERSTATE 80 AND MOVING SOUTHWEST. CAPE VALUES ARND 1500J
AND DEEP LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND
ENOUGH TO GENERATE ORGANIZED MULTICELLS WITH SVR WX.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CONVECTION WILL BE EXITING THE CWA THIS EVENING AND ONLY AN
ISOLATED SHOWERS IS POSSIBLE THROUGH MIDNIGHT.

HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON
THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL
MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME
AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU
OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR
PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE
PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST
REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC
MTNS. TEMPERATURE WILL BE ABOUT 5 DEGREES BELOW NORMAL ON
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS
SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST.
NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON
EVENING AHEAD OF ANOTHER FRONT POISED TO CROSS THE AREA ON
TUESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LINE OF STORMS WEST TO EAST WILL MOVE SOUTHWEST THROUGH 01Z.
STORMS HAVE PASSED KBFD SO ONLY EXPECT A VCSH THROUGH THE EVENING.
ALL OTHER AIRFIELDS WILL SEE TSRA AT SOME POINT THROUGH 01Z. THE
STORMS WILL END IN KIPT THROUGH 20Z AND WILL MOVE THROUGH KUNV
THEN KMDT...KAOO AND KJST CLOSER TO 00Z. WINDS WILL REMAIN
NORTHEAST EXPECT HIGHER GUSTS IN TSRA.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE
IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY
SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY
NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD/TYBURSKI
SHORT TERM...FITZGERALD/TYBURSKI
LONG TERM...TYBURSKI
AVIATION...TYBURSKI/DANGELO
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT WED JUN 13 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
141 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE
VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA.
THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING
WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF
THE SUSQUEHANNA RIVER THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 13, 2:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT WED JUN 13 2007

PAZ053-131900-
COLUMBIA-
235 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BLOOMSBURG...MOVING SOUTHWEST AT
15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ORANGEVILLE AROUND 240 PM...ALMEDIA AROUND
250 PM...BLOOMSBURG AROUND 255 PM AND CATAWISSA AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 228 AND 240.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11.

FORECASTER: DANGELO
Special weather statement, Jun 13, 2:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT WED JUN 13 2007

PAZ066-131915-
LANCASTER-
240 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LANCASTER COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHILLINGTON...MOVING SOUTHWEST
AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHURCHTOWN AROUND 245 PM...TERRE HILL AROUND
250 PM...NEW HOLLAND AROUND 300 PM...LEOLA AROUND 310 PM AND PARADISE
AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

FORECASTER: RXR
Special weather statement, Jun 13, 2:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT WED JUN 13 2007

PAZ018-131915-
NORTHERN CENTRE-
242 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CENTRE COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR NORTHERN CENTRE COUNTY...19 MILES
NORTHWEST OF BELLEFONTE...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PINE GLEN AROUND 305 PM AND MOSHANNON AROUND
315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 138 AND 148.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO
Special weather statement, Jun 13, 3:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT WED JUN 13 2007

PAZ018-131930-
NORTHERN CENTRE-
303 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CENTRE COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF TYRONE...MOVING SOUTHWEST AT 10
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SANDY RIDGE AROUND 315 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 350.

FORECASTER: RXR
Special weather statement, Jun 13, 3:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT WED JUN 13 2007

PAZ049-131930-
UNION-
304 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIFFLINBURG...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HARTLETON AROUND 320 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 45.

FORECASTER: DANGELO
Special weather statement, Jun 13, 3:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT WED JUN 13 2007

PAZ033-132000-
SOMERSET-
316 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SOMERSET...MOVING SOUTHWEST
AT 10 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FRIEDENS AROUND 325 PM...SOMERSET AROUND 345
PM AND ROCKWOOD AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 117.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:47 PM EDTSevere Thunderstorm WarningCTPTioga58 min
Jun 12, 9:33 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria42 min
Jun 13, 2:05 PM EDTSevere Thunderstorm WarningCTPElk55 min
Jun 13, 2:14 PM EDTSevere Thunderstorm WarningCTPWarren46 min
Jun 13, 2:16 PM EDTSevere Thunderstorm WarningCTPLycoming29 min
Jun 13, 2:30 PM EDTSevere Thunderstorm WarningCTPSchuylkill60 min
Jun 13, 2:44 PM EDTSevere Thunderstorm WarningCTPColumbia31 min
Jun 13, 2:51 PM EDTSevere Thunderstorm WarningCTPNorthumberland54 min
Jun 13, 2:57 PM EDTSevere Thunderstorm WarningCTPSnyder48 min
Jun 13, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre54 min
Jun 13, 3:31 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Perry, Schuylkill74 min
Jun 13, 3:41 PM EDTSevere Thunderstorm WarningCTPCambria64 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningCTPLancaster43 min
Jun 13, 3:54 PM EDTSevere Thunderstorm WarningCTPHuntingdon51 min
Jun 13, 4:01 PM EDTTornado WarningCTPLancaster29 min
Jun 13, 4:12 PM EDTSevere Thunderstorm WarningCTPCumberland, York78 min
Jun 13, 4:28 PM EDTSevere Thunderstorm WarningCTPLancaster32 min
Jun 13, 4:39 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin66 min
Jun 13, 4:46 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon44 min
Jun 13, 5:04 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset56 min
Jun 13, 5:04 PM EDTTornado WarningCTPYork26 min
Jun 13, 5:28 PM EDTSevere Thunderstorm WarningCTPFulton62 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningCTPFranklin36 min
Jun 13, 5:54 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Jun 13, 6:10 PM EDTSevere Thunderstorm WarningCTPSomerset50 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.